Alert archive / Arkansas / River Flood Warnings in 2021
River Flood Warning 216, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at May 19, 2021, 10:18 AM CDT for Prairie County, White County, Woodruff County, Arkansas. It took effect at May 19, 2021, 7:00 PM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 10:18 AM CDT (15:18 UTC)
- In effect from
- May 19, 2021, 7:00 PM CDT
- Expired
- May 20, 2021, 8:48 PM CDT
- In force
- 26 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Prairie County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 76 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River at Georgetown (GEOA4). The gauge peaked at 20.96 ft at May 19, 2021, 11:00 PM CDT.
- Action stage
- 20.5 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07076750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
055
WGUS44 KLZK 191518
FLWLZK
Flood Warning
National Weather Service Little Rock AR
1018 AM CDT Wed May 19 2021
...The National Weather Service in Little Rock AR has issued a Flood
Warning for the following rivers in Arkansas...
White River At Georgetown affecting White, Prairie and Woodruff
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC117-145-147-201530-
/O.NEW.KLZK.FL.W.0216.210520T0000Z-210522T1800Z/
/GEOA4.1.ER.210520T0000Z.210520T0000Z.210521T1200Z.NO/
1018 AM CDT Wed May 19 2021
The National Weather Service in Little Rock has issued a
* Flood Warning for
the White River At Georgetown.
* From this evening to Saturday afternoon.
* At 10:00 AM CDT Wednesday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 21.0 feet
this evening. It will then fall below flood stage Friday morning.
* Impact...At 21.0 feet, Hurricane Lake Wildlife Management Area and
Raft Creek Bottoms inundated. Roads in the bottoms are flooded.
&&
Fld Observed Forecast 1 PM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time Date
White River
Georgetown 21.0 20.9 Wed 10 AM 21.0 20.9 20.5 21.0 7 PM 5/19
&&
LAT...LON 3500 9155 3508 9151 3514 9152 3515 9137
3506 9139 3497 9142
$$
673 follow-up statements
335
WGUS84 KLZK 200211
FLSLZK
Flood Statement
National Weather Service Little Rock AR
911 PM CDT Wed May 19 2021
...The Flood Warning continues for the following rivers in
Arkansas...
White River At Georgetown affecting White, Prairie and Woodruff
Counties.
White River At Des Arc affecting Prairie County.
White River At Clarendon affecting Arkansas and Monroe Counties.
White River At Augusta affecting White and Woodruff Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC117-145-147-210215-
/O.CON.KLZK.FL.W.0216.000000T0000Z-210522T1800Z/
/GEOA4.1.ER.210520T0600Z.210520T0600Z.210521T1200Z.NO/
911 PM CDT Wed May 19 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the White River At Georgetown.
* Until Saturday afternoon.
* At 8:00 PM CDT Wednesday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to crest near 21.0 feet
overnight. It will then fall below flood stage on Friday.
* Impact...At 21.0 feet, Hurricane Lake Wildlife Management Area and
Raft Creek Bottoms inundated. Roads in the bottoms are flooded.
&&
Fld Observed Forecast 7 PM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time Date
White River
Georgetown 21.0 21.0 Wed 8 PM 21.0 20.8 20.4 **Near Crest**
&&
LAT...LON 3500 9155 3508 9151 3514 9152 3515 9137
3506 9139 3497 9142
$$
ARC117-210215-
/O.CON.KLZK.FL.W.0210.000000T0000Z-210523T0600Z/
/DSCA4.1.ER.210505T2115Z.210510T2100Z.210522T0000Z.NO/
911 PM CDT Wed May 19 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the White River At Des Arc.
* Until late Saturday night.
* At 8:00 PM CDT Wednesday the stage was 24.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to remain steady near 24.0 feet
through late week. It will then fall below flood stage Friday
evening and continue falling to 21.9 feet Saturday, May 29.
* Impact...At 24.0 feet, Many acres of farmland flooded within the
levees. Water is backing up Bayou Des Arc and Cypress Bayou.
&&
Fld Observed Forecast 7 PM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time Date
White River
Des Arc 24.0 24.2 Wed 8 PM 24.2 24.0 23.7 **Steady**
&&
LAT...LON 3465 9139 3477 9150 3500 9155 3497 9142
3482 9138 3472 9129
$$
ARC001-095-210215-
/O.CON.KLZK.FL.W.0198.000000T0000Z-000000T0000Z/
/CLDA4.1.ER.210503T0100Z.210513T1800Z.000000T0000Z.NO/
911 PM CDT Wed May 19 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the White River At Clarendon.
* Until further notice.
* At 8:00 PM CDT Wednesday the stage was 27.7 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall slowly over the next
several days. The river is expected to fall to a stage near 27.3
feet on Monday, May 24.
* Impact...At 28.0 feet, Flooding of cropland and timber is
occurring. Roads to homes and cabins in lower Maddox Bay area off
Highway 146 south of Clarendon impassible.
&&
Fld Observed Forecast 7 PM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time Date
White River
Clarendon 26.0 27.7 Wed 8 PM 27.7 27.6 27.5 **Falling**
&&
LAT...LON 3435 9119 3449 9132 3465 9139 3472 9129
3454 9120 3442 9108
$$
ARC145-147-210215-
/O.CON.KLZK.FL.W.0177.000000T0000Z-000000T0000Z/
/AUGA4.1.ER.210302T1230Z.210505T1730Z.000000T0000Z.NO/
911 PM CDT Wed May 19 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the White River At Augusta.
* Until further notice.
* At 8:00 PM CDT Wednesday the stage was 30.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is currently cresting at a stage near 30.8
feet and is expected to fall to 27.5 feet Saturday, May 29.
* Impact...At 30.0 feet, Thousands of acres of farm ground flooded.
County roads on both sides of the river are flooded, including
County Road 871 and 899.
&&
Fld Observed Forecast 7 PM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time Date
White River
Augusta 26.0 30.8 Wed 8 PM 30.8 30.6 30.2 **Cresting**
&&
LAT...LON 3514 9152 3525 9146 3536 9150 3534 9136
3521 9133 3515 9137
$$
Cooper847
WGUS84 KLZK 201533 RRA
FLSLZK
Flood Statement
National Weather Service Little Rock AR
1033 AM CDT Thu May 20 2021
...The Flood Warning continues for the following rivers in
Arkansas...
White River At Georgetown affecting White, Prairie and Woodruff
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC117-145-147-211545-
/O.EXT.KLZK.FL.W.0216.000000T0000Z-210522T0000Z/
/GEOA4.1.ER.210520T1800Z.210520T1800Z.210520T1800Z.NO/
1033 AM CDT Thu May 20 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the White River At Georgetown.
* Until Friday evening.
* At 10:00 AM CDT Thursday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 21.0 feet
this afternoon.
* Impact...At 21.0 feet, Hurricane Lake Wildlife Management Area and
Raft Creek Bottoms inundated. Roads in the bottoms are flooded.
&&
Fld Observed Forecast 1 PM Crest
Location Stg Stg Day/Time Fri Sat Sun Crest Time Date
White River
Georgetown 21.0 20.9 Thu 10 AM 20.8 20.5 20.3 21.0 1 PM 5/20
&&
LAT...LON 3500 9155 3508 9151 3514 9152 3515 9137
3506 9139 3497 9142
$$
53300
WGUS84 KLZK 210148
FLSLZK
Flood Statement
National Weather Service Little Rock AR
848 PM CDT Thu May 20 2021
...The Flood Warning is cancelled for the following rivers in
Arkansas...
White River At Georgetown affecting White, Prairie and Woodruff
Counties.
ARC117-145-147-210300-
/O.CAN.KLZK.FL.W.0216.000000T0000Z-210521T0148Z/
/GEOA4.1.ER.210520T1800Z.210520T1800Z.210520T1800Z.NO/
848 PM CDT Thu May 20 2021
...The Flood Warning for the White River At Georgetown has been
cancelled...
The Flood Warning is cancelled for
the White River At Georgetown.
* At 8:00 PM CDT Thursday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will fall to near 20.0 feet by Monday, May 24.
&&
Fld Observed Forecast 7 PM Crest
Location Stg Stg Day/Time Fri Sat Sun Crest Time Date
White River
Georgetown 21.0 20.9 Thu 8 PM 20.7 20.4 20.2 **FALLING**
&&
LAT...LON 3500 9155 3508 9151 3514 9152 3515 9137
3506 9139 3497 9142
$$
CooperWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at May 19, 6:48 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 19, 6:48 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 648 AM CDT Wed May 19 2021 .AVIATION... Southerly flow continues to bring moisture into the state this morning with scattered showers. Showers and isolated thunderstorms are expected today and tonight. Heavy rain will be possible at times. Low clouds, rain, and fog will lead to MVFR and IFR conditions at times. && .PREV DISCUSSION...(ISSUED 237 AM CDT Wed May 19 2021) SHORT TERM...Today Through Thursday Night Most of the heavy rainfall had ended earlier in the morning hrs after some small scale boundary features generated a few small areas of very heavy rainfall of 2 to over 5 inches in some locations over central AR. Looking at the bigger picture...a complex of SHRA/TSRA remains south of AR early this morning...with the strongest activity moving east along the Gulf Coast. On the NRN edge closer to AR...additional scattered SHRA/isolated TSRA has been noted across WRN and extreme SERN sections of the state early this morning. Not much of a change is noted from Tue morning in the overall synoptic pattern...with a trough to the west...and ridge to the east of the state. This puts AR in S/SW flow aloft...with ample moisture continuing to lift north into the state. Will continue to see upper disturbances lift north over some portion of the state...with the next wave or two lifting north through this afternoon and tonight. This will bring some additional SHRA/TSRA to the CWA through tonight once again. The confidence in seeing precip...some potentially heavy at times...is fairly high. What remains uncertain is the exact location and timing of where the best coverage and heaviest rain will fall. This will depend highly on any small scale features like outflow boundaries...along with where the upper disturbances pass. Latest data suggests the WRN portions of the CWA remain in the higher confidence area of seeing more organized convection...but still think there could be some potential further east like recent events have shown. Will just need to keep any eye on any smaller scale features that could alter the overall synoptic scale setup for where any localized heavy rainfall maxima sets up. Given the aforementioned confidence issues...do not plan on any alterations to the current flood watch at this time. As for the SVR Wx threat...while the threat is low at this time...a few strong to briefly SVR storms could be seen through tonight. The primary hazard will be damaging winds...with some marginally SVR hail also possible with the strongest storms. The more significant threat will remain heavy rainfall and flash flooding. By Thu...the upper ridge to the east will begin expanding west...with AR becoming under more influence of the upper ridge. This will tend to shift the better potential for SHRA/TSRA further west of AR as well...though some fairly decent chances for convection will remain across the WRN counties Thu into Thu night. With the ridge expanding west...this will allow for temps to increase as well...mainly from east to west. Highs will warm from the upper 60s to upper 70s today...to the low 70s to mid 80s for Thu afternoon. Lows will generally remain in the 60s. LONG TERM...Friday Through Tuesday Settled weather returns to the CWA as scattered showers come to and end late Friday. Highest PoPs are held in west/southwest parts of the CWA where showers will remain possible through Friday night as a building ridges slowly pushes unsettled weather west into TX and OK. Rainfall totals will be kept minimal as any precipitation will be light in nature. Into the weekend and early next week, skies will begin to clear and temperatures will be on the rise. Temperatures look to rise above normal under the presence of high pressure as highs rise into the 80s and 90s and lows into the 60s. && .LZK Watches/Warnings/Advisories... Flood Watch through Thursday morning FOR Clark-Cleburne-Conway- Faulkner-Garland-Hot Spring-Lonoke-Montgomery-Perry-Pike-Polk- Pulaski-Saline-Scott-Van Buren-White-Yell. && Aviation...51
Hazardous weather outlook, May 19, 3:11 AM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 311 AM CDT Wed May 19 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 311 AM CDT Wed May 19 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will remain possible through tonight as additional systems move over the state. Some areas of heavy rainfall are possible over some portion of the state...though the exact area of heaviest rainfall is uncertain at this time. This will lead to an increased flash flood threat...especially if the additional heavy rainfall falls on already very saturated soils from recent observed very heavy rainfall. While the threat for severe weather is generally low...a strong storm or two could be seen...with a briefly severe storm also possible. Damaging winds and marginally severe hail will be possible with the strongest storms. Again...the main hazardous weather threat will be an increased flash flood threat through tonight. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Additional showers and thunderstorms will be possible across portions of the area through Friday before drier weather returns for the weekend. Locally heavy rainfall will be possible...leading to an increased threat for additional flash flooding through Friday. Beyond Friday...the threat for hazardous weather will become low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/233
In the hours before
Local storm report, May 19, 8:19 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
819 AM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 W COLLEGEVILLE 34.63N 92.49W
05/19/2021 M4.48 INCH SALINE AR TRAINED SPOTTER
&&
EVENT NUMBER LZK2100648
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:07 PM CDT | Special Weather Statement | LZK | Conway, Pope, Saline | 53 min |
| May 18, 7:21 PM CDT | Special Weather Statement | LZK | Clark | 39 min |
| May 18, 7:33 PM CDT | Tornado Warning | LZK | Conway, Faulkner, Perry | 16 min |
| May 18, 8:04 PM CDT | Special Weather Statement | LZK | Pulaski | 41 min |
| May 18, 8:08 PM CDT | Special Weather Statement | LZK | Faulkner | 37 min |
| May 18, 8:22 PM CDT | Special Weather Statement | LZK | Faulkner | 38 min |
| May 18, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 20 min |
| May 18, 8:42 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry | 4 hr |
| May 18, 8:50 PM CDT | Flash Flood Warning | LZK | Faulkner, Pulaski, Van Buren | 5 hr |
| May 18, 8:54 PM CDT | River Flood Advisory | LZK | Prairie, White, Woodruff | 13 hr |
| May 18, 8:56 PM CDT | Flash Flood Warning | LZK | Faulkner, Grant, Pulaski, Saline | 5 hr |
| May 18, 9:25 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Ouachita | 3 hr |
| May 18, 10:00 PM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Lonoke, Pulaski, Van Buren, White | 3 hr |
| May 18, 10:34 PM CDT | Flash Flood Warning | LZK | Calhoun, Dallas, Grant, Ouachita | 4 hr |
| May 18, 10:51 PM CDT | Flash Flood Warning | LZK | Grant, Pulaski, Saline | 118 min |
| May 19, 11:28 AM CDT | Flash Flood Watch | LZK | Clark, Cleburne, Conway, Dallas, Faulkner, Garland and 9 more | 32 hr |
| May 19, 4:43 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Grant | 3 hr |
| May 19, 5:34 PM CDT | Flash Flood Warning | LZK | Faulkner, Grant, Perry, Pulaski, Saline | 2 hr |
Nearby
River Flood Warnings in Arkansas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.